Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 22, 2017, 3:46 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 22, 2017, 12:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2017, 3:46 AM MST (10:46 UTC)
- In effect from
- Feb 22, 2017, 12:00 PM MST
- Expired
- Feb 22, 2017, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
609 WWUS75 KFGZ 221046 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 346 AM MST Wed Feb 22 2017 AZZ004-006-007-009>013-039-040-221945- /O.NEW.KFGZ.WI.Y.0008.170222T1900Z-170223T0100Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Navajo N.M., Dilkon, and Kykotsmovi 346 AM MST Wed Feb 22 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from noon today to 6 PM MST this evening. * TIMING...This afternoon through early evening. * WINDS...Southwest 20 to 30 MPH gusting to 40 to 45 MPH. * IMPACTS...Driving could become difficult at times, especially for high profile vehicles on east west oriented roads, including Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
3 follow-up statements
472 WWUS75 KFGZ 221657 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 957 AM MST Wed Feb 22 2017 AZZ004-006-007-009>013-039-040-230100- /O.CON.KFGZ.WI.Y.0008.170222T1900Z-170223T0100Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Navajo N.M., Dilkon, and Kykotsmovi 957 AM MST Wed Feb 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...This afternoon through early evening. * WINDS...Southwest 20 to 30 MPH gusting up to 40 to 45 MPH. * IMPACTS...Driving could become difficult at times, especially for high profile vehicles on east west oriented roads, including Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
631 WWUS75 KFGZ 222207 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 307 PM MST Wed Feb 22 2017 AZZ004-006-007-009>013-039-040-230100- /O.CON.KFGZ.WI.Y.0008.000000T0000Z-170223T0100Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Navajo N.M., Dilkon, and Kykotsmovi 307 PM MST Wed Feb 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...Through early evening. * WINDS...Southwest 20 to 30 MPH gusting up to 40 to 45 MPH. * IMPACTS...Driving could become difficult at times, especially for high profile vehicles on east west oriented roads, including Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
685 WWUS75 KFGZ 230054 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 554 PM MST Wed Feb 22 2017 AZZ004-006-007-009>013-039-040-230200- /O.EXP.KFGZ.WI.Y.0008.000000T0000Z-170223T0100Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Navajo N.M., Dilkon, and Kykotsmovi 554 PM MST Wed Feb 22 2017 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Wind speeds have decreased below advisory levels for most areas. A few gusts to 40 mph will be possible within the Little Colorado River Valley east of Winslow for the next hour or two. In addition, a cold front crossing northern Arizona tonight may cause advisory level winds to briefly redevelop to the northeast of higher terrain. However, these conditions are not expected to be widespread enough to justify the continuation, or reissuance of a wind advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 21, 8:00 PM MST, 7 hours 46 minutes earlier.
Area forecast discussion, Feb 21, 8:00 PM MST, 7 hours 46 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 800 PM MST Tue Feb 21 2017 .SYNOPSIS...Scattered showers will end over far northeast Arizona by midnight. Expect breezy winds Wednesday afternoon followed by much colder temperatures Thursday as a passing cold front moves through the area. There will be a slight chance of showers over far northern Arizona Wednesday evening into Thursday. An unsettled pattern will develop late in the weekend and early next week, with better chances for rain and snow. && .UPDATE...Showers became more widespread than expected over the northern third of Arizona late this afternoon and evening, bringing a few hundredths of an inch to most of Coconino county north of I-40. At 8 PM, the last area of showers was located over northern Apache and Navajo counties and should move out of the state by 11 PM. No further forecast updates are anticipated until the routine morning package. && .PREV DISCUSSION /341 PM MST/...A moisture plume has moved across northwest Arizona this afternoon out ahead of a developing west coast trough. A line of showers has developed and will affect mainly western Coconino and extreme NW Yavapai counties late this afternoon and early evening, dissipating by late evening. Could even see a few lightning strikes in this area. Fair weather will continue elsewhere through tonight, with low temperatures several degrees above average. For Wednesday...expect increasing southwest winds as the trough moves further inland and a cold front approaches Arizona. Northern Arizona will see wind gusts of 30-40 MPH and a few gusts could reach 45 mph or so. Didn't issue a wind advisory for Wednesday at this time due to extensive cloud cover that is expected to reduce vertical mixing, and could keep the higher gusts limited and brief. Model trends continue to look drier with the frontal passage late Wednesday/Thursday, so slight rain/snow shower chances are limited to areas near the AZ/UT border. Still expecting about a 15 degree drop in high temperatures Thursday. Dry but continued cool weather is expected Friday through Saturday. Forecast model guidance continues to trend later with the weekend trough passage with better potential for rain and snow from Sunday afternoon through Tuesday. There is consistency among operational model runs with an initial wave bringing precipitation Sunday afternoon followed by a colder trough moving through on Monday or Monday night. Still some timing issues and the usual uncertainty with precip amounts this far out, but we increased PoPs slightly with today's forecast. This has the potential to be a significant rain and higher elevation snow event but it's too early for many details, so continue to monitor later forecasts as we get closer to the weekend. && .AVIATION...For the 06Z package...VFR conditions will prevail for the next 24 hours. Isolated showers will end by 07Z north of a Kayenta to Window Rock line. On Wednesday...gusty southwest surface winds of 20-25 kts with gusts 30-35 kts developing by midday and continuing into mid evening. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JJ AVIATION...JJ For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.